View Full Version : Need some advice.......please!!!

08-08-2011, 03:22 PM
Im a 31 Year-old male with some diffused thinning at crown and progressing along the top (towards front) but the hairline is still good. I started propecia 3 months ago (been using Rogaine foam for over 6 months) and actually use the Hairmax Laser Comb about 3 times a week (I understand there may not be much benefit at all to the laser comb and I prefer using it before I go out because it does seem to increase density).

The hair along the top of my head comes out very easily when I pull on it. Its almost impossible for me to pull out the hair on the sides of my head. Does the propecia make the hair on the head stronger? Im getting nervous because my hairloss has really taken a turn for the worse the past year or so. I've implemented these hairloss remedies in hopes of slowing or stopping the progression but am getting very discouraged. I know propecia can take some time to see any results but you would think that if im decreasing the DHT in my scalp then I would see evidence of that rather quickly (stronger follicles). Am I wrong to assume that?

Any advice from either some of the Doctors or experienced threaders would be awesome. Thanks

08-08-2011, 03:45 PM
It could take six months to a year to see results from Propecia. Some men will report that at around the four month mark they notice less fallout and an overall better appearance to their hair. It takes time, but most people will see some benefit from the drug.

08-08-2011, 04:14 PM
Sound words from Winston. Generally, the consensus is to start one therapy on it's own so you can assess it's individual effectiveness. On a personal note, I also use the Lasercomb. In all honesty, there is plenty of negative feedback from the guys on the forum. I won't debate it's merits but I think many people use it expecting regrowth and the goal should be retention. As an adjunct therapy, I feel it does help. If you've only started on Propecia 6 months ago, then I'd give it some more time. The odds are in your favour that you will see positive results, especially if you catch it early. Many would suggest that you wait up to a year to see how you get on. Your best bet would be to see an IAHRS doctor who can advise. Later on down the road you could consider adding Rogaine Foam but I would hold off until you know how the other therapies are doing. Take some solace in the fact that the two you are using are taking their time to do their thing. In the meantime, try to not to worry and the best of luck you!

08-09-2011, 10:36 AM
Thanks for the suggestions but Im still unclear about one thing. Im still noticing a lot of hair on my hands when I rub the rogaine foam in. Is this common? Should I stop using the rogaine foam and only stick to the propecia? I was told that the combination of both is essential because they can work hand & hand. Is anyone using the combination of both and noticing positive results? Thanks for any suggestions.

08-09-2011, 03:09 PM
I actually use all three and yes I see a positive effect. Many would argue that it is not necessary to use multiple therapies. Spencer is not a fan of this approach and I understand the arguement. It is wise to know what each therapy is actually achieving and to ascertain which of those is doing the "heavy lifting" as it were. If you are seeing a shed, that is often seen as a positive indication. This could mean that minaturised hair is being coaxed into an early growing phase, resulting in the increased production of terminal hairs. If you have already started I would give it time and see it through.